Side Effects of Kariva
Although there is not much information on the specific side effects of Kariva, possible side effects of birth control pills in general can include things such as nausea, bloating, and headaches. In most cases, the side effects of Kariva are typically minor and are easily treated by you or your healthcare provider. However, you should seek immediate medical care if you develop more serious side effects, such as chest pain or breast lumps.
An Introduction to Side Effects of KarivaKariva® (desogestrel/ethinyl estradiol) is a prescription birth control pill and is a generic version of Mircette®. As with any medicine, side effects are possible with Kariva. However, not everyone who uses the contraceptive will experience side effects. In fact, most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or can easily be treated by you or your healthcare provider.
(This article covers many, but not all, of the possible side effects with Kariva. Your healthcare provider can discuss a more complete list of side effects with you.)
Side Effects of Kariva to ReportThere are a number of side effects with Kariva that you should report to your healthcare provider. These include, but are not limited to:
- Signs of a blood clot in the leg, such as pain in the calf, leg cramps, and leg or foot swelling
- Signs of a blood clot in the lung, such as shortness of breath, sharp chest pain, or coughing up blood
- Chest pain or heaviness, which may be signs of a heart attack
- Sudden loss of vision or vision changes, which can be a sign of a blood clot in the eye
- Signs of a stroke, such as vision or speech changes, weakness or numbness in an arm or leg, and a severe headache
- Signs of liver damage, such as yellowing of the whites of the eyes or skin (jaundice), dark urine, and upper right abdominal pain
- Depression or other emotional changes
- Breast lumps
- Heavy vaginal bleeding between periods (light bleeding or spotting is normal)
- High blood pressure (hypertension)
- High cholesterol
- Signs of an allergic reaction, including an unexplained rash, hives, itching, unexplained swelling, wheezing, or difficulty breathing or swallowing.